MAUDE Adverse Event Report: BECTON, DICKINSON AND CO. BD POSIFLUSH XS/SF; SALINE VASCULAR ACCESS FLUSH

BECTON, DICKINSON AND CO. BD POSIFLUSH XS/SF; SALINE VASCULAR ACCESS FLUSH
Catalog Number 306553
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: a device history record review was completed for provided material number 306553 and lot number 5006316.The review did not reveal any detected non-conformances during the production process that could have contributed to this incident.To aid in the investigation of this issue, five (5) picture samples and four (4) physical samples were returned for evaluation by our quality team.The physical samples were returned with the shipment for related pr (b)(6) through examination of the samples, package damage and foreign brown stains were observed.The brownish spots on the packaging can occur during the steam sterilization process.This is a cosmetic defect only and the integrity of the product and the sterile barriers is not affected.Furthermore, microbial permeability testing, cytotoxicity testing, and testing for residual solvents and volatile species has been completed on packages displaying the brownish stain.The testing confirmed that they do not present any risk to the use of the product and have no impact on the effectiveness, sterility, quality or safety of bd posiflush¿ 10ml saline flush syringe.(reason for mdr): a review was completed with the technical team to determine the root cause of the package damage (tear in top web) following the investigation.The technical team determined that the root cause was most likely a crash in the manufacturing process where the flange of the barrel was pushed into the paper web causing the break.
 
Event or Problem Description
It was reported that bd posiflush-xs / sf a tear in the top web (investigation finding) the following information was provided by the initial reporter (is not related to the reportable event see h10 for device evaluation findings): yellowing and yellow spots on the labels of the syringes.

Brand Name
BD POSIFLUSH XS/SF
Common Device Name
SALINE VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer (Section G)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22374830
Report Number9616657-2025-00011
Device Sequence Number19987794
Product Code NGT
UDI-Device Identifier00382903065530
UDI-Public(01)00382903065530(11)250106(17)271231(10)5006316
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number306553
Device Lot Number5006316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Initial Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown